EconPapers    
Economics at your fingertips  
 

A probabilistic analysis of a scheduling problem in the economics of tourism

Amitrajeet Batabyal

Economics Bulletin, 2007, vol. 12, issue 4, 1-7

Abstract: The scheduling problem faced by a firm (or by a government agency) that is responsible for providing transportation to tourists who would like to visit a particular location has received scant theoretical attention in the tourism literature. Therefore, we conduct a probabilistic analysis of the scheduling problem in this paper. Specifically, we first delineate a generic model that accounts for the common features of visits to many locations such as fiords, game parks, lakes, and wildlife reserves. Next, we derive the transportation providing firm's long run expected profit per unit time function. Finally, we show that the optimal frequency with which transportation ought to be provided to tourists is the solution to our firm's long run expected profit maximization problem.

JEL-codes: L8 R4 (search for similar items in EconPapers)
Date: 2007-03-19
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)

Downloads: (external link)
http://www.accessecon.com/pubs/EB/2007/Volume12/EB-06L80001A.pdf (application/pdf)

Related works:
Working Paper: A Probabilistic Analysis of a Scheduling Problem in the Economics of Tourism (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ebl:ecbull:eb-06l80001

Access Statistics for this article

More articles in Economics Bulletin from AccessEcon
Bibliographic data for series maintained by John P. Conley ().

 
Page updated 2025-03-22
Handle: RePEc:ebl:ecbull:eb-06l80001